Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this tornado warning at Dec 23, 2006, 5:54 PM CST for Cameron County, Willacy County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2006, 5:54 PM CST (23:54 UTC)
- Expired
- Dec 23, 2006, 6:30 PM CST
- In force
- 36 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 32 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 4:28 PM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 11.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBRO 232354 TORBRO TXC061-489-240030- /O.NEW.KBRO.TO.W.0015.061223T2354Z-061224T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 554 PM CST SAT DEC 23 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * TORNADO WARNING FOR... CENTRAL CAMERON COUNTY IN SOUTH CENTRAL TEXAS THIS INCLUDES THE CITY OF SAN BENITO SOUTH CENTRAL WILLACY COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 630 PM CST * AT 548 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SAN BENITO...MOVING NORTH AT 15 MPH. * THE TORNADO IS WILL BE NEAR... RIO HONDO BY 615 PM CST DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2608 9771 2601 9753 2626 9731 2640 9759 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 240013 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 612 PM CST SAT DEC 23 2006 TXC061-489-240030- /O.CON.KBRO.TO.W.0015.000000T0000Z-061224T0030Z/ WILLACY TX-CAMERON TX- 612 PM CST SAT DEC 23 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR CENTRAL CAMERON AND SOUTH CENTRAL WILLACY COUNTIES... AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 5 MILES EAST OF SAN BENITO MOVING NORTHEAST AT 25 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2608 9771 2601 9753 2626 9731 2640 9759 $$ PHILO
000 WWUS54 KBRO 240029 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 626 PM CST SAT DEC 23 2006 TXC061-489-240032- /O.EXP.KBRO.TO.W.0015.000000T0000Z-061224T0030Z/ WILLACY TX-CAMERON TX- 626 PM CST SAT DEC 23 2006 ...THE TORNADO WARNING FOR CENTRAL CAMERON AND SOUTH CENTRAL WILLACY COUNTIES EXPIRES AT 630 PM CST... SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF AN EMBEDDED TORNADO ARE MOVING QUICKLY TO COASTAL CAMERON AND WILLACY COUNTIES AND DECREASING. THEREFORE...THE TORNADO WARNING FOR CENTRAL CAMERON AND SOUTH CENTRAL WILLACY COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 PM CST. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2608 9771 2601 9753 2626 9731 2640 9759 $$ PHILO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Dec 23, 3:20 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 23, 3:20 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 320 PM CST SAT DEC 23 2006 .DISCUSSION...THE AFTERNOON FORECAST ISSUE ONCE AGAIN REMAINS THE SVR POTENTIAL ACROSS THE CWA THROUGHOUT THE EVENING HOURS. CURRENT KBRO RADAR TRENDS SHOW GOOD CONVECTION FIRING PRIMARILY TO THE NORTH AND WEST OF A LINE FROM AROUND MCALLEN TO AROUND SARITA. THE 18Z BRO SOUNDING INDICATES THAT THE ATMS OVER THE REGION HAS DESTABILIZED SOME WITH AN LI OF -2.8 AND A CAPE OF 898 J/KG. THE SRH REMAINS GOOD STILL WITH A 0-3 KM VALUE AROUND 321. LAPS DATA ALSO VERIFIES THIS SHOWING BETTER CAPE VALUES POOLED SOUTH AND EAST OF THE BRO CWA WITH A 1200 J/KG BULLSEYE CENTERED FROM 40 TO 70 NM SOUTHEAST OF BRO AT 19Z. THE OVERALL TREND OVER THE LAST SEVERAL HOURS WITH THE LAPS DATA HAS SHOWN A STEADY INCREASE IN THE CAPE VALUES OVER THE REGION SINCE 14Z THIS MORNING. SURFACE OBS/BUOY DATA AND THE LATEST MSL PRESSURE ANALYSIS INDICATES THAT INVERTED SURFACE TROFFING IS DEVELOPING ALONG THE LOWER TX COASTLINE WHICH IS HELPING ENHANCE THE BETTER MOISTURE ADVECTION OCCURRING ALONG THE EASTERN PORTIONS OF THE BRO CWA. MEANWHILE...SPC MESO-ANALYSIS PLACES A DEVELOPING SURFACE LOW OVER NORTHEASTERN MEXICO AHEAD OF THE 500 MB LOW DIGGING INTO NORTHERN MEXICO. THE OVERALL TRACK OF THIS FEATURE MAY BE A BIT VAGUE THROUGH SUNDAY AS BOTH THE NAM AND GFS SHOW SOME TYPE OF SURFACE FORMING ALONG OR EAST OF THE LOWER TX COASTLINE. THE GFS IS FURTHER OFFSHORE WITH THE LOW VERSUS THE NAM WHICH WANTS TO HUG THE COASTLINE WITH THIS FEATURES. BELIEVE THAT THE NAM SOLUTION MAY BE INITIALIZING BETTER WITH THE SURFACE MESO-ANALYSIS FROM SPC AND WILL LEAN MORE TOWARDS THIS SOLUTION FOR THE SHORT TERM. CONSIDERING THESE FACTORS AND OTHERS INCLUDED IN THE 20Z DISC FROM SPC...SOME POTENTIAL FOR SVR WX PERSISTS INTO THE EVENING AND OVERNIGHT HOURS. SO SEE NO REASON TO CHANGE THE CURRENT SVR WORDING INCLUDED IN THE FIRST PERIOD OF THE ZFP. THE NEXT BIG QUESTION WILL BE HOW QUICKLY THIS UPPER LEVEL LOW LIFTS OUT FROM THE SOUTH TX AREA. EXAMINING THE LATEST PMDHMD DISC AND 500 MB MODEL PLOTS SHOW SOME DISAGREEMENT SHOWING UP CONCERNING THE TIMING OF THIS FEATURE. THE ECMWF AND GFS ARE CLUSTERED ON A LITTLE MORE FASTER AND NORTHWARD TRACK OF THE TROUGH AXIS WHILE THE UKMET AND THE NAM SHOW A LITTLE SLOWER AND MORE SOUTHERN TRACK AFTER 18Z SUNDAY WHICH WOULD TEND TO HOLD IN POPS AND CLOUD COVER A BIT LONGER. DESPITE THESE DIFFERENCES IN THE UPPER LEVEL TROUGH TRACK...BOTH THE MAV AND MET GUIDANCE SHOW DECENT AGREEMENT FOR POPS MAINTAINING NEAR 100% VALUES TONIGHT DIMISHING TO THE CHC CAT BY MIDDAY TOMORROW WITH A MUCH DRIER NW 500 MB FLOW BUILDING INTO THE REGION LATE TOMORROW INTO THE 25TH. THIS OVERALL TREND LOOKS GOOD AND WILL STAY PRETTY CLOSE TO THESE NUMBERS. A BIGGER DIFFERENCE SHOWS UP CONCERNING SHORT TERM TEMP TRENDS. THE MET TEMP GUIDANCE SHOWS A COOL BIAS VERSUS THE MAV GUIDANCE. CONSIDERING THE AMOUNT OF CAA THAT PREVAILS IN THE WAKE OF THIS SYSTEM THROUGH MONDAY (1000-500 MB THICKNESS VALUES DROP TO 548 DAM BY 03Z ON THE 25TH) AM FAVORING THE COOLER MET GUIDANCE AS THE MAV WARMUP LOOKS A LITTLE TOO AMBITIOUS. OVERALL QPF AMOUNTS WILL BE HEALTHY THROUGH TOMORROW MORNING. HPC DAY ONE QPF TOTALS RANGE FROM ONE TO TWO INCHES OVER PRIMARILY THE EASTERN HALF OF THE BRO CWA THROUGH AROUND SUNSET TOMORROW. THE LATEST FFG FROM THE WGRFC SHOWS HIGH THRESHOLD VALUES ACROSS ALL OF THE REGION DUE TO GENERALLY DRY CONDITIONS THAT HAVE PERSISTED OVER THE LAST MONTH. QUITE A BIT MORE CONCENTRATED RAINFALL WILL NEED TO OCCUR BEFORE THE GROUND CONDITIONS BECOME BETTER SATURATED. SO WILL MAINTAIN THE MENTION OF LOCALLY HEAVY RAINFALL IN THE CURRENT ZFP PACKAGE BUT WILL HOLD OFF ON ANY FFA AT THIS TIME. IN THE LONGER RANGE...DRY AND MILD CONDITIONS WILL PREVAIL FOR THE FIRST HALF OF THE UPCOMING WEEK AS WEAK RIDGING/QUASI-ZONAL 500 MB PATTERN DOMINATES THE REGION. HOWEVER... LATER THIS WEEK...ANOTHER VIGOROUS 500 MB TROUGH AXIS DIGS INTO NORTHERN MEXICO/TEXAS LIKELY INCREASING THE RAIN CHCS AGAIN FOR NEXT WEEKEND. THIS SYSTEM USHERS IN SOME MORE CAA TO THE REGION ON AND AFTER NEXT FRIDAY WHICH WILL DROP TEMPS DOWN SOME. SO FOR THE EXTENDED RANGE PERIOD WILL GO WITH NEAR TO ABOVE NORMAL TEMPS AND BELOW NORMAL POPS FROM TUES THROUGH THURS WITH NEAR TO BELOW NORMAL TEMPS AND ABOVE NORMAL POPS LATE THURSDAY INTO NEXT SATURDAY. && .MARINE...BUOY020 REPORTED E WINDS AT 25 TO 30 KTS AND SEAS NEAR 9 FEET. WILL MAINTAIN CURRENT ADVISORIES AND GALE WARNING FOR THE OFFSHORE ZONES LATE TONIGHT AS WINDS AND SEAS CONTINUE TO INCREASE AS A SURFACE LOW DEVELOPING NEAR THE COAST TIGHTENS THE PRESSURE GRADIENT. NORTH WINDS AT 25 TO 35 KNOTS WITH GUSTS TO 45 KNOTS ARE EXPECTED AFTER MIDNIGHT AND WILL BUILD SEAS TO 10 TO 12 FEET. A POWERFUL MID LEVEL LOW MOVES ACROSS THE REGION OVERNIGHT PRODUCING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE...THROUGH EARLY SUNDAY. STRONG WINDS...HAIL...AND A POTENTIAL FOR WATER SPOUTS WILL CONTINUE TO MAKE THE LOWER TEXAS COASTAL WATERS VERY HAZARDOUS THROUGH EARLY SUNDAY...WITH HIGH WINDS AND SEAS PERSISTING THROUGH MONDAY. && .AVIATION...MVFR CIGS WILL PREVAIL THIS AFTERNOON WITH EMBEDDED TSRA CREATING TEMPO IFR CONDITIONS. BY THIS EVENING...AN UPPER LEVEL LOW WILL TRACK ACROSS S TX/N MEX PROVIDING SUFFICIENT INSTABILITY TO INITIATE SCT TO NUM TSRA WITH A SLIGHT RISK OF SVR STORMS ESPECIALLY NEAR THE COAST WITH TEMPO VRB30G40KTS 1SM +TSRA WITH HAIL AND ISOLATED TORNADOES ALSO POSSIBLE OVERNIGHT. SFC AND UPPER LEVEL LOW MOVE EAST BY SUN AFTERNOON WITH -SHRA AND MVFR CIGS LINGERING INTO SUN EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 52 58 48 64 48 / 100 80 20 0 0 BROWNSVILLE 54 59 47 64 46 / 100 80 20 0 0 HARLINGEN 51 57 46 64 45 / 100 80 20 0 0 MCALLEN 50 55 44 65 43 / 100 70 10 0 0 RIO GRANDE CITY 48 52 43 66 38 / 100 60 10 0 0 SOUTH PADRE ISLAND 53 59 49 63 50 / 100 80 20 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155 THROUGH SUNDAY MORNING. SCA GMZ170-175 THROUGH MIDNIGHT. GALE WARNING GMZ170-175 AFTER MIDNIGHT THROUGH SUNDAY MORNING. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...55 MESO...ABBOTT
Hazardous weather outlook, Dec 23, 4:45 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 445 PM CST SAT DEC 23 2006 TXZ248>257-241115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 445 PM CST SAT DEC 23 2006 ...TORNADO WATCH IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ...TORNADO WATCH 881 IS IN EFFECT FOR PORTIONS OF DEEP SOUTH TEXAS UNTIL 9 PM THIS EVENING... TORNADO WATCH 881 IS IN EFFECT FOR CAMERON...WILLACY...HIDALGO... BROOKS AND KENEDY COUNTIES UNTIL 9 PM THIS EVENING. THIS MEANS THAT TORNADO PRODUCING SEVERE THUNDERSTORMS CAN BE EXPECTED WITHIN THE COUNTIES COVERED BY THE WATCH. THESE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THROUGH 9 PM THIS EVENING. ALSO...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE LOWER TEXAS GULF WATERS TONIGHT. A GALE WARNING WILL BE IN EFFECT FOR THE LOWER TEXAS GULF WATERS FROM 20 TO 60 NAUTICAL MILES AFTER MIDNIGHT TONIGHT. SEVERE THUNDERSTORMS CAN BE ESPECIALLY DANGEROUS OVER OPEN WATERS. EXTREMELY HAZARDOUS WINDS...SEAS...AND WATER SPOUTS ARE POSSIBLE WITH THIS WEATHER SYSTEM. THERE IS A HIGH RISK OF RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A GALE WARNING IS POSTED FOR THE OFFSHORE MARINE AREAS SUNDAY MORNING. SMALL CRAFT ADVISORIES WILL CONTINUE INTO SUNDAY MORNING FOR ALL OTHER MARINE AREAS...AS STRONG WINDS AND HIGH SEAS PERSIST OVER THE MARINE AREAS. THE RIP CURRENT RISK WILL BE HIGH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEED THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS SHOULD STAY INFORMED ABOUT THIS DEVELOPING WEATHER SITUATION. AMATEUR HAM RADIO OPERATORS MAY BE ACTIVATED AS WELL. SPEECE
In the hours before
Local storm report, Dec 23, 5:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
540 PM CST SAT DEC 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND GST SAN BENITO 26.14N 97.64W
12/23/2006 M55 MPH CAMERON TX AMATEUR RADIO
&&
TSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:38 AM CST | Special Marine Warning | BRO | 52 min | |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 53 min |
| Dec 23, 3:48 PM CST | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 57 min |
| Dec 23, 3:50 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 6 min |
| Dec 23, 4:06 PM CST | Tornado Warning | BRO | Hidalgo, Kenedy, Willacy | 24 min |
| Dec 23, 4:24 PM CST | Tornado Warning | BRO | Cameron, Hidalgo, Willacy | 36 min |
| Dec 23, 4:25 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| Dec 23, 4:31 PM CST | Tornado Warning | BRO | Kenedy | 44 min |
| Dec 23, 4:57 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 33 min |
| Dec 23, 5:05 PM CST | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 55 min |
| Dec 23, 5:22 PM CST | Special Marine Warning | BRO | 113 min | |
| Dec 23, 5:32 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 28 min |
| Dec 23, 5:59 PM CST | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 31 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.